Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Start up side effects to drugs
Mar 16, 2001

My partner has just started his first week of drug therapy for HIV. So far his side effects have been severe nausia, dizziness, severe stomache cramps and dry heaves. Our understanding is this is normal for start-up therapy, but have never been told how long these side effects may last. Can you give us any help?

Response from Dr. Bartlett

I am very sorry, it sounds like a horrible week. These symptoms are severe enough that I would strongly suggest calling your health care provider. People starting treatment may have nausea and vomiting which improves over 2-3 weeks, but it is not usually as severe as you describe. Taking meds with food may help as long as you are not taking Videx or Crixivan. If the symptoms are so bad, you may need to take an anti-nausea medication or switch a drug in the regimen, and certainly to notify your provider.



Previous
Thrush and Stress
Next
Crixivan +norvir and cholesterol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement